MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the polaris ultra ureteral stent was used in a procedure, the lower end of the stent was damaged.Another of the same stent was used to successfully complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Device problem code a0203 captures the reportable event of stent damaged.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device problem code a0203 captures the reportable event of stent damaged.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation found the suture hole torn until the tip.Additionally, the suture and positioner was not returned.Microscopic inspection observed that the suture hole torn until the tip.After the device analysis was found the suture hole torn until the tip, additionally, their suture did not return indicating that it was removed, and the device was used.These failures could have been cause due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during the procedure.Consequently, affect the performance of the device.For that reason, the as analyzed cause code will be "failure to follow instructions." if the suture string/retrieval line is intended to be removed before procedure, the ifu states, the following: retrieval line management options c.The line may be removed before stent placement.The retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line" according to the time of event, it occurred in the preparation meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with the found problem.Based on the analysis results, the most probable cause is "failure to follow instructions" since problems traced to the user not following the manufacturer's instructions.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19943062
Report Number2124215-2024-49235
Device Sequence Number4877052
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public08714729124429
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921320
Device Catalogue Number192-132
Device Lot Number0032984707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown